I had botox injections in June (6th) for facial tics. Unfortunately I went to a quack, an optomologis, who supposedly does this for medical reasons. He gave me an injection only on ONE side of my nasial labiafold. Well a good bit of it seeped down into my mouth area paralyzing only one side of my nose and mouth. A good bit has gone back to normal but still a ways to go. How long will this take to heal completely? It's been three months on Sept. 9. HELP ME?
Botox Side Effects from Facial Tics Treatment
Doctor Answers (8)
Botox for facial tics
If you have facial tics, Botox injections are done in a very different way then when people are getting Botox for cosmetic reasons. For facial tics, injections in the lower part of the face are often needed to control the tics. Unfortunately, there is a very fine balance in getting just the right amount of Botox to control the tic but not cause too much weakness. There is often a trial and error period to find the right dose for you. The good news is that Botox always wears off completely. You should be back to yourself in a month or two. Hope you are better soon.
Botox Adverse Event
Sorry to hear about your misfortune with Botox injections. The amount of time it will take to recover is dependent upon the dose that got into your affected muscles. Hopefully it will wear off very soon. Good luck and be well.
Botox does not "dissolve", but the effect will dissipate
Botox, an injected neuromodulator, should not be confused with a dermal filler. Fillers are broken down and "dissolve" over time. The neuromodulating effect of Botox decreases over 4 months. It can, unfortunately, last longer in the perioral area. I'd recommend you do more homework when choosing your doctors in the future. Look for a board certified dermatologist or plastic surgeon who injects a lot of Botox for cosmetic corrections.
Web reference: http://www.drmarylupo.com
You might also like...
The good news is you are coming to the end of the normal amount of time that Botox lasts- it should be gone by 4months.
Botox's effect is rare on mouth muscle
some of the musculature for the mouth comes up to the side of the nose and can be affected by Botox placement there without the liquid spreading to other areas. It should not last longer than five months and proably will be almost gone in a few more weeks.
3-4 Months For Botox To Wear Off
Unfortunately, you are having to deal with some negative consequences of Botox placement that is not really a normal area for injection. However, it really all should be gone by 4 months at the latest. The average is 3 months before everything starts to come back, but in some patients it can extend to 4. You are almost there, so just hang in there.
Facial tics treated by ophthalmologist caused problems.
Treatment of facial tics or blepharospasm is appropriately performed by ophthalmologists, but only if they have had proper training and experience in the use of Botox for this medical condition.
I am sorry you have had a bad experience, but it seems due to over-aggressive Botox administration. If you had a facial tic on only one side of the face, then it was appropriate to treat only one side of the face, But getting the proper amount to stop or reduce the unwanted muscular contraction without paralyzing the normal or "wanted" facial motion is a question of balance, proper dose, precise and measured injection into the accurately-chosen areas, and freshness/strength of the Botox. All this takes is freshly-reconstituted Botox, experienced injection by the proper specialist, and a tincture of time.
There is no healing to occur, only new receptors to grow to replace the ones irreversibly bound to the Botox molecules. Every patient does this at a different rate, which is why Botox "lasts" longer for some patients, and shorter for others.
4-6 months is the average duration of action (actually inaction) in treated muscles. Areas that receive Botox from "seepage" or local dissemination typically receive a lower dose, and can be expected to return to normal function more rapidly, but still at a different rate for each and every patient. Be patient; this will return to normal, and your doctor will have a better point of reference to draw experience from with subsequent treatments. This could happen to any Botox injector, but this is why we constantly stress proper training and experience, plus perhaps a healthy dose of surgical and anatomic expertise that some nurse injectors and physicians of other specialties may not have!
Hang in there; This too will pass!
Web reference: http://www.mpsmn.com/html/carillon-clinic.html
Concerns about nerve damage with Botulinum Toxin (Dysport and Botox) injection
No one can tell you "for sure" if a anerve was damaged. If you are absolutely determined to find this out you will have to undergo testing called a SSEP. This can be perfromed by a neurologist and is sometimes used during facial nerve surgery. However the probability is that it wil return to normal
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.